Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

girly problem, tmi, but need help!

Okay so I have the Mirena IUD, I've had it for over a year. And since I got it, I've had to wear pantiliners on a daily basis because I have a little discharge. I've asked the dr and she said it was normal, but if it got worse then to come back in and she'd take a look. Well it hasn't gotten worse as far as how much discharge, but now there's a smell. Like nothing too overpowering, but I can shower in the morning and by mid-afternoon, I can smell it when I go to the bathroom. It's not an infection because I've been on many different antibiotics since it started, and it's still there. What I want to know is if there's anything I can do that will get rid of the smell?? Like could I try a douche?? I'ver never used one before, and I've heard that they are bad if you overuse them. Any suggestion/advice/opinions??

Answer Question
 
KelseyNovy87

Asked by KelseyNovy87 at 7:24 PM on Apr. 18, 2009 in Health

Level 1 (0 Credits)
Answers (4)
  • Antibiotics can give you a yeast infection so make sure you dont have that. I know this sounds weird, but try eating a bit of yogurt everyday. The pharmascists tell you to take it when you are on antibiotics to reduce the yeast. I was having similar problems and I eat some yogurt everyday (oh, forgot to mention that it needs to have the active cultures) and I still have about the same amount of discharge (it has lessened a little) but it definately doesnt have the same odor. I have also heard, but I dont know from experience, that using vag washes can actually cause irritation and more smell. I use dove , which is now what they use on newborns because it is so gentle.
    And, just for some more info you probably dont want, I had a guy tell me one time that he can tell the difference between a girl that uses pads and a girl that uses tampons because the girls that use pads have smellier vags.
    HunnysFarAway

    Answer by HunnysFarAway at 7:31 PM on Apr. 18, 2009

  • The above answer is right in terms of yogurt consumption being useful, but I would advise eating only plain yogurt. Sugar actually FEEDS the yeast and can actually hinder your efforts. Even diet yogurts usually contain some sort of sugar related item...like high fructose corn syrup. If you can't stand the taste of plain yogurt, add a little natural jam (with no refined sugar!) OR you can buy probiotic tablets over the counter at pharmacies and health food stores. They contain WAY more of the good bacteria than yogurt, and you just swallow the pills with water.
    ErinHill226

    Answer by ErinHill226 at 8:17 PM on Apr. 18, 2009

  • have you talked to your dr and told her about the smell and that it isn't going away??
    Anonymous

    Answer by Anonymous at 8:29 PM on Apr. 18, 2009

  • http://www.womenshealth.gov/faq/bacterial-vaginosis.cfm


     


    it took the Doc 3 times of me going before she figured it out

    Anonymous

    Answer by Anonymous at 9:33 PM on Apr. 18, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN